MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71312372
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to poly wear & stem loosening.X-rays and notes not available.Surgeon does not blame device.
 
Additional Manufacturer Narrative
The associated cobalt chrome femoral head and cpcs femoral stem were not returned for evaluation.Therefore visual inspection and dimensional check could not be performed.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.However, device details were provided.Thus, a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed parts revealed no prior complaints for the listed batch with the same failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A clinical analysis noted that no clinical documents were provided.Therefore, no thorough clinical assessment of the reported issue can be rendered at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.If the product associated with this event is returned at a future date, the evaluation will be reopened for investigation.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
CPCS COCR PRIM HO 12/14 SZ 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8051809
Report Number1020279-2018-02390
Device Sequence Number16564882
Product Code JDI
UDI-Device Identifier03596010462145
UDI-Public03596010462145
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K823727
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2011
Device Catalogue Number71312372
Device Lot Number01AM01600
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer10/17/2018
10/17/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date04/24/2019
05/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR